[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.240.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 8, 1916

Alarming Symptoms Caused by Diarsenol

Author Affiliations

Hot Springs, Ark.

JAMA. 1916;LXVI(15):1155-1156. doi:10.1001/jama.1916.02580410089029

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —In The Journal, March 18, 1916, p. 865, was a report of three cases of temporarily bad results from the use of diarsenol, written by Dr. A. H. Cook. I have had two such experiences but, having discovered that it occurred only after a certain lot of diarsenol of the serial number B3400, I think it wise to report this fact, as otherwise a great many physicians may be deterred from giving the drug.In explanation I will state that after giving several hundred doses of diarsenol without any bad effect whatever, I had two cases with the nausea, vomiting and symptoms of apparent collapse such as described by Dr. Cook. When I investigated at the Southern Pharmacy, which acts as purchasing agent of salvarsan and such drugs for the physicians in this building, it appeared that all of the bad results reported by Dr. Cook, my

First Page Preview View Large
First page PDF preview
First page PDF preview
×